MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The physician first used csi followed by optical coherence tomography (oct) which showed a dissection just distal to a nodular lesion.The physician then requested shockwave c2 aero coronary ivl catheter.After 30 ivl pulses were delivered, a coronary perforation occurred.The physician deployed two xience stents and performed 10 minutes of balloon inflation.Echocardiography was obtained, pericardiocentesis was performed, and a papyrus covered stent was placed.The physician believes the csi caused the injury.Diffuse coronary calcium was noted and the vessel appeared to split after csi and ballooning.There was no report of device malfunction.The patient remained stable and was discharged home.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, the cause of the perforation could not be definitively determined.There was no device malfunction.The physician believes the csi caused the injury.Diffuse coronary calcium was noted and the vessel appeared to split after csi and ballooning.A review of the event by shockwave safety determined that the reported events were possibly related to the device and causal relationship to the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The following updates were added to the following sections per additional information received 30-dec-2025: 1.B5 event narrative: updated to add that "csi" is an orbital atherectomy device.2.D10 concomitant medical products and therapy dates: added "orbital atherectomy - abbott" with a therapy date of (b)(6) 2025.3.H6 annex d investigation conclusions: additional code added, "cause traced to another device".
 
Event or Problem Description
It was reported that a shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The physician first used orbital atherectomy (csi) followed by optical coherence tomography (oct) which showed a dissection just distal to a nodular lesion.The physician then requested shockwave c2 aero coronary ivl catheter.After 30 ivl pulses were delivered, a coronary perforation occurred.The physician deployed two xience stents and performed 10 minutes of balloon inflation.Echocardiography was obtained, pericardiocentesis was performed, and a papyrus covered stent was placed.The physician believes the csi caused the injury.Diffuse coronary calcium was noted and the vessel appeared to split after csi and ballooning.There was no report of device malfunction.The patient remained stable and was discharged home.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23924904
Report Number3015053858-2025-00159
Device Sequence Number8763675
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)270831(10)07A250825A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number07A250825A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2X XIENCE STENTS - ABBOTT.; COVERED STENT - PAPYRUS.; ORBITAL ATHERECTOMY - ABBOTT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown